Texas, 2015High Wind in Texas, December 13, 2015
December 13, 2015 · NWS CRP · 1 event in 1 county or zone
A strong southerly low level jet of 60 knots was located over the Coastal Bend during the early morning hours of the 13th as a strong cold front was moving through South Texas. Wind gusts between 40 and 50 knots occurred across the Coastal Bend ahead and behind the front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong southerly low level jet of 60 knots was located over the Coastal Bend during the early morning hours of the 13th as a strong cold front was moving through South Texas. Wind gusts between 40 and 50 knots occurred across the Coastal Bend ahead and behind the front. The strongest winds were located along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 13, 3:04 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 13, 3:04 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 AM CST SUN DEC 13 2015
.SHORT TERM (TODAY THROUGH MONDAY)...SATELLITE IMAGERY SHOWS
THE UPPER LOW OVER NEW MEXICO WITH THE IMPRESSIVE 25H JET OF
150 KNOTS LIFTING NORTHEAST THROUGH WEST TEXAS. LINE OF
STRONG CONVECTION ALONG THE COLD FRONT WAS FROM NORTH CENTRAL
TEXAS SOUTH-SOUTHWEST THROUGH THE HILL COUNTRY TO THE NORTHERN
PART OF THE BRUSH COUNTRY. STRONGEST PART OF THE LINE HAS BEEN
OVER THE HILL COUNTRY INTO THE I-35 CORRIDOR. MODELS DEPICTED
REGION OF INCREASING CONVECTIVE INHIBITION OVER THE WESTERN BRUSH
COUNTRY DURING THE NIGHT IN ADVANCE OF THE FRONT. CONVECTION
FURTHER TO THE SOUTH HAS BEEN LIMITED IN INTENSITY. HI-RES MODELS
CONTINUE TO SHOW CONVECTION WILL EVENTUALLY FILL IN ALONG THE
ADVANCING COLD FRONT THAT HAS PASSED COTULLA IN THE PAST HOUR.
THERE IS STILL A POSSIBILITY FOR CONVECTION TO PRODUCE STRONG WIND
GUSTS EARLY THIS MORNING. THE FRONT WILL BE NEAR A VCT-NQI LINE BY
12Z. WILL ALLOW THE WIND ADVISORY TO EXPIRE FOR THE COASTAL
COUNTIES AT 12Z. POST-FRONTAL PRECIPITATION WILL LINGER THROUGH
MUCH OF THE MORNING HOURS FOR THE COASTAL PLAINS...THEN MUCH DRIER
AIR WILL MOVE INTO SOUTH TEXAS AS THE UPPER LOW MOVES NORTHEAST
INTO WESTERN OKLAHOMA BY 00Z MONDAY. THE UPPER LOW KICKS OUT TO
THE NORTHEAST THROUGH THE UPPER MIDWEST ON MONDAY. LIGHT WINDS
AND DRY AIR MASS WILL BE IN PLACE TONIGHT WITH TEMPS FALLING DOWN
INTO THE 40S EXCEPT FOR THE IMMEDIATE COASTLINE. MILD AND DRY
CONDITIONS ARE EXPECTED FOR MONDAY.
&&
.MARINE (TODAY)...SOUTHERLY LOW LEVEL JET OF 50 KNOTS WILL
SHIFT EASTWARD ACROSS THE WATERS AHEAD OF THE FRONT THIS MORNING.
STRONG SOUTHERLY FLOW WILL CONTINUE OVER THE WATERS UNTIL THE
FRONT ARRIVES DURING THE MORNING HOURS. INSTABILITY IS A BIT
STRONGER OVER THE COASTAL WATERS AND POSSIBILITY OF STRONG
STORMS WILL EXIST AS COLD FRONT IMPACTS THIS MOIST UNSTABLE
AIR MASS. SCA CONDITIONS WILL CONTINUE POST-FRONTAL FOR THIS
AFTERNOON OVER THE OFFSHORE WATERS. EXTENDED THE SCA UNTIL
00Z MONDAY FOR THIS AREA.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...SURFACE HIGH SHIFTS
EAST WITH A RETURN FLOW DEVELOPING MONDAY NIGHT. MOISTURE WILL BE ON
THE CLIMB /PWATS A LITTLE OVER 1 INCH/ TUESDAY AND WEDNESDAY WITH
LIGHT RAIN/SHOWERS DEVELOPING AS A SURFACE COASTAL TROUGH SETS UP
SOUTH OF THE REGION. MODELS CONTINUE THE NEXT MID LEVEL LOW TO MOVE
OUT OF THE FOUR CORNERS REGION MONDAY NIGHT...LIFTING NORTHEAST
THROUGH THE CENTRAL PLAINS TUESDAY/TUESDAY NIGHT...ELONGATING THE
MID LEVEL TROUGH AND KICKING THE SFC LOW EAST ACROSS THE CENTRAL
PLAINS AS WELL. THERE REMAINS FAIRLY SIMILAR AGREEMENT WITH THE
LATEST MODEL RUNS REGARDING OF THE ASSOCIATED SFC FRONT TO MOVE
THROUGH THE REGION. THE FRONT IS PROG TO SLIDE SOUTH...REACHING THE
NORTHWESTERN ZONES TOWARD LA SALLE COUNTY ROUGHLY AROUND MIDNIGHT
WEDNESDAY...THEN REACHING THE COASTAL AREAS TOWARD SUNRISE. LIMITED
INSTABILITY SHOULD LIMIT THUNDER ACTIVITY. BREEZY CONDITIONS ARE
EXPECTED WITH SFC HIGH BUILDING IN BEHIND THE FRONT ALONG WITH CAA.
THIS WILL ALSO LEAD TO TEMPERATURES RETURNING TO THE 60S FOR THE
LATTER HALF OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 46 76 58 78 / 70 0 0 0 20
VICTORIA 66 44 74 53 78 / 70 0 0 0 30
LAREDO 76 45 79 57 81 / 10 0 0 0 10
ALICE 71 43 78 55 81 / 50 0 0 0 10
ROCKPORT 70 49 73 63 75 / 70 0 0 0 30
COTULLA 73 42 76 51 76 / 10 0 0 0 10
KINGSVILLE 71 43 77 57 81 / 60 0 0 0 10
NAVY CORPUS 71 51 73 63 76 / 70 0 0 0 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
TMT/89...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Dec 13, 4:01 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 AM CST SUN DEC 13 2015
TXZ229>234-239>247-141015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
401 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH SOUTH TEXAS EARLY
THIS MORNING WITH THE PASSAGE OF A COLD FRONT. SOME OF THE STORMS
COULD PRODUCE STRONG WIND GUSTS.
A WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES UNTIL
6 AM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GMZ230-235-250-255-270-275-141015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
401 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE COASTAL WATERS
THIS MORNING WITH THE PASSAGE OF A COLD FRONT. SOME OF THE STORMS
COULD PRODUCE WIND GUSTS UP TO 40 KNOTS.
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS FOR THE EARLY
MORNING HOURS...NEAR SHORE WATERS THROUGH THE MORNING AND THE
OFFSHORE WATERS THROUGH THE DAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH
EARLY THURSDAY BEHIND A SECONDARY COLD FRONT.
TMT/CB
In the hours before
Special weather statement, Dec 13, 4:53 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 AM CST SUN DEC 13 2015
TXZ233-234-131130-
VICTORIA-GOLIAD-
453 AM CST SUN DEC 13 2015
...STRONG WINDS WITH SHOWERS WILL AFFECT GOLIAD AND
VICTORIA COUNTIES...
AT 451 AM CST...SHOWERS FROM GOLIAD TO WEESATCHE...WERE MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS. AN
ISOLATED THUNDERSTORM COULD DEVELOP.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...GOLIAD...GUADALUPE...FANNIN...VICTORIA DETAR HOSPITAL
NORTH...SALEM...COLETO CREEK PARK...OAK VILLAGE...INEZ...NURSERY...
VICTORIA MALL...VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...
VICTORIA RIVERSIDE PARK...SCHROEDER...CHARCO...FORDTRAN...
TELFERNER...ANDER AND WESER.
LAT...LON 2906 9694 2903 9686 2899 9682 2892 9679
2889 9673 2887 9673 2841 9744 2874 9768
2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 1051Z 240DEG 49KT 2866 9747
TMTHigh Wind, Nueces
- When
- December 13, 5:00 AM CST to 5:30 AM CST
- Where
- Nueces forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
South winds gusted to 50 knots at Bob Hall Pier on Padre Island.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608296.